I have cut back from 800 mg qid to 800 mg tid. I would like to eventually completely stop taking it if I can.
You are doing the right thing. I went down every three or four days. If you experience returning pain or problems, be sure to talk with your physician.
You need to contact your Dr. to taper off of this medication as the side effects of not tapering correctly can really be bad.
You have to taper off slowly & Gabapentin comes in
100mg capsules & that way you can step down slowly.
Best of luck, Kathy
Slowly! I am in the same boat as you, I've gone from 3600mgs to 600mgs in about six weeks. It's not too bad, really. Just had some headaches and nausea but that's all. My pain has actually gotten better after going down so much. Have you noticed any change in pain levels?
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 May 2014 • 1 answer
Updated 27 May 2017 • 4 answers
Updated 16 Dec 2018 • 6 answers
Updated 25 Jun 2018 • 1 answer
Updated 19 Oct 2018 • 3 answers